Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 22, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Feb 26, 2012, 6:36 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2012, 6:36 PM EST (23:36 UTC)
- Expired
- Feb 27, 2012, 4:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
507 WHUS73 KIWX 262336 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 636 PM EST SUN FEB 26 2012 LMZ043-046-270745- /O.CAN.KIWX.GL.W.0010.000000T0000Z-120227T0000Z/ /O.NEW.KIWX.SC.Y.0022.120226T2336Z-120227T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 636 PM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: SOUTH 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THIS EVENING. * WAVES: 3 TO 5 FEET THIS EVENING DECREASING TO 2 TO 4 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
671 WHUS73 KIWX 270323 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1023 PM EST SUN FEB 26 2012 LMZ043-046-270900- /O.CON.KIWX.SC.Y.0022.000000T0000Z-120227T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1023 PM EST SUN FEB 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. * WINDS: SOUTH 10 TO 15 KNOTS WITH GUSTS TO 20 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 26, 6:23 PM EST, 13 minutes earlier.
Area forecast discussion, Feb 26, 6:23 PM EST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 623 PM EST SUN FEB 26 2012 .AVIATION... VFR CONDITIONS EXPECTED THIS PERIOD WITH WINDS AGAIN BEING ONLY CONCERN. LOSS OF SUN AND MIXING WILL ALLOW WINDS TO SUBSIDE SOME THIS EVENING WITH LOSS OF GUSTS AS WELL. WEAK FRONT WILL APPROACH AND LESSEN GRADIENT FURTHER OVERNIGHT. ONLY AN INCREASE IN MID LEVEL CLOUDS EXPECTED WITH THIS FRONT. WEST TO NORTHWEST WINDS BEHIND THIS FRONT WILL INCREASE TO BETWEEN 12 AND 18 KNOTS ON MONDAY WITH GUSTS BACK AROUND 25 KNOTS. && .SHORT TERM... TONIGHT...MONDAY...MONDAY NIGHT... A BREEZY BUT OTHERWISE QUIET WEATHER PATTERN IN THE SHORT TERM. LATEST WATER VAPOR LOOP INDICATING DISTURBANCE IN NORTHERN PLAINS ALREADY SHOWING SIGNS OF SHEARING OUT IN FAST MOVING NORTHERN STREAM FLOW AS IT HEADS TOWARD THE NORTHERN GREAT LAKES REGION TONIGHT. IMPRESSIVE KINEMATICS ASSOCIATED WITH SFC LOW OVER MN BUT MOISTURE STARVED COLD FRONT WILL DO LITTLE MORE THAN GENERATE A MID LEVEL CLOUD DECK AS IT PASSES THROUGH OVERNIGHT. CYCLONIC WESTERLY FLOW BEHIND THIS SYSTEM DOES PRESENT POTENTIAL FOR SOME LAKE CLOUDS ACROSS MICHIGAN COUNTIES ON MONDAY AS HIRES MODELS SHOWING PLUME OF HIGHER MOISTURE IN 950-900MB LAYER...CURRENT GRIDS REFLECTING THIS AND WILL CONTINUE WITH TREND. AXIS OF SFC HIGH PRESSURE THEN SHIFTS EASTWARD OVER THE AREA MONDAY NIGHT WHICH WILL CLEAR OUT THE NORTHERN TIER OF THE CWA. ANOTHER BREEZY DAY IN STORE FOR MONDAY AS DECENT GRADIENT IN PLACE WILL COMBINE WITH PLENTY OF SUNSHINE OUTSIDE OF LAKE EFFECT CLOUDS TO PRODUCE NEARLY ADIABATIC LAPSE RATE TO 900MB ALLOWING 20-25KT GUSTS TO MIX DOWN DURING THE AFTERNOON. TEMPS STRUGGLING THIS AFTERNOON IN SNOW COVERED MICHIGAN COUNTIES AND EXPECT SIMILAR TREND AGAIN ON MONDAY...ALSO REFLECTED IN CURRENT GRIDS SO NOT MUCH TO CHANGE THERE. GIVEN GOOD CONDITIONS FOR RADIATIONAL COOLING MON NITE HAVE GONE MORE TOWARD CONSMOS GUID FOR LOWS WHICH CUTS BACK ON CURRENT GRIDS BY A FEW DEG...ESPECIALLY NORTHERN COUNTIES WHERE ANY REMAINING SNOW COVER WILL LEND FURTHER SUPPORT TO COOLING.&& .LONG TERM... TUESDAY THROUGH SAT NIGHT. MAIN FOCUS OF LONG TERM REMAINS ON PRECIP CHANCES FOR TUES/WEDS AND AGAIN BY THE BEGINNING OF THE WEEKEND. PAIR OF SHORTWAVES CURRENTLY JUST OFF WEST COAST WILL MERGE OVER THE SW AND EJECT OUT OF THE ROCKIES FROM THE PLAINS INTO THE UPPER MIDWEST BY START OF LONG TERM. MODELS CONTINUE TO BE IN RATHER GOOD AGREEMENT WITH TRACK OF SYSTEM WHICH CLUSTERS SURFACE LOW INTO SOUTHERN WI BY WEDS AFTN AS IT OCCLUDES. STRENGTHENING FLOW WILL CAUSE STRONG WAA AND MOISTURE SURGE FROM THE GULF INTO THE AREA AHEAD OF THE ADVANCING SYSTEM. MODELS HAVE CONVERGED ON SLOWER ECMWF SOLUTION WITH WARM FRONT NOT REACHING AREA UNTIL TUES EVENING AND HAVE BUMPED POPS DOWN A BIT FOR SLOWER START. AS MENTIONED BY PREVIOUS SHIFTS...ONSET OF PRECIP MAY COOL PROFILES ENOUGH FOR RA/SN MIX ACROSS NORTHERN TIER. SYSTEM WILL THEN MOVE SLOWLY E/NE AS WARM FRONT LIFTS ACROSS AREA OVERNIGHT TUES AND OCCLUDES BY 12Z WED. CONCERN REMAINS REGARDING PTYPE TUES NIGHT. THERMAL PROFILES DEPICT LOW-MID LEVEL WARM NOSE WITH SURFACE TEMPS BELOW FREEZING WHICH WOULD BE CONDUCIVE FOR ACCUMULATING FREEZING RAIN ACROSS FAR NE BEFORE A SWITCHOVER TO ALL RAIN. WILL HAVE TO WATCH IN SUBSEQUENT RUNS FOR TRACK AND TIMING OF LOW. CONVECTIVE ELEMENT WILL ALSO PLAY INTO THIS SCENARIO WITH DECENT LAPSE RATES...ELEVATED INSTABILITY...AND PWATS NEAR AN INCH SO MAINTAINED THUNDER MENTION IN GRIDS. DECENT RAINFALL LOOKS LIKELY AS MODEL QPF IS IN EXCESS OF 0.25 TO 0.5 INCHES OVER ENTIRE AREA. FRONT WILL MOVE EAST ACRS AREA BY WEDS MORNING ALLOWING FOR A BRIEF BREAK IN PCPN. SNOW SHOWERS THEN EXPECTED BY WED AFTN AS WRAP AROUND MOISTURE AND COLD AIR MOVE ACROSS AREA. GIVEN STRONG MIXING...HIGH TEMPS IN THE MID 50S NOT OUT OF THE QUESTION BEFORE COLD AIR MOVES BACK INTO AREA BEHIND COLD FRONT WEDS EVENING. HIGH PRESSURE WILL THEN BUILD INTO AREA WEDS NIGHT INTO THURSDAY AHEAD OF NEXT SYSTEM WITH NEAR NORMAL TEMPS. MODELS PROG NEXT SHORTWAVE TO IMPACT THE AREA BY LATE FRI INTO SAT. NO MAJOR CHANGES MADE FROM CR INITIALIZATION AS UNCERTAINTY IN DETAILS AND PHASING BETWEEN NORTHERN AND SOUTHERN STREAM STILL REMAIN. AT THIS POINT...THICKNESSES LOOK WARM ENOUGH FOR RAIN AT ONSET WITH A TRANSITION TO A RA/SN MIX TO ALL SNOW ON BACKSIDE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LMZ043-046. SMALL CRAFT ADVISORY FROM 7 PM EST THIS EVENING TO 4 AM EST FOR LMZ043-046 && SHORT TERM...LOGSDON LONG TERM...OBERGFELL AVIATION...LASHLEY
Hazardous weather outlook, Feb 26, 4:07 PM EST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 407 PM EST SUN FEB 26 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-272115- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 407 PM EST SUN FEB 26 2012 /307 PM CST SUN FEB 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A PERIOD OF FREEZING RAIN IS POSSIBLE TUESDAY NIGHT EAST AND NORTHEAST OF A THREE RIVERS MICHIGAN TO ANGOLA INDIANA LINE. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TUESDAY NIGHT... SEVERE STORMS ARE NOT EXPECTED. STRONG WINDS ARE POSSIBLE IN THE AREA AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-272115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 407 PM EST SUN FEB 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT UNTIL 7 PM EST. A SMALL CRAFT ADVISORY MAY BE NEEDED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CRAFT ADVISORY MAY BE NEEDED MONDAY AND AGAIN TUESDAY NIGHT AND WEDNESDAY NIGHT. GALES ARE POSSIBLE ON WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT...SEVERE STORMS ARE NOT EXPECTED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.